Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Martin's Axiom is consistent with the existence of nowhere trivial automorphisms

Authors: Saharon Shelah and Juris Steprans
Journal: Proc. Amer. Math. Soc. 130 (2002), 2097-2106
MSC (1991): Primary 03E50, 03E35
Published electronically: December 27, 2001
MathSciNet review: 1896046
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Martin's Axiom does not imply that all automorphisms of ${\mathcal P}(\mathbb{N} )/ [\mathbb{N} ]^{<\aleph_0}$are somewhere trivial. An alternate method for obtaining models where every automorphism of ${\mathcal P}(\mathbb{N} )/[\mathbb{N} ]^{<\aleph_0}$ is somewhere trivial is explained.

References [Enhancements On Off] (What's this?)

  • 1. Tomek Bartoszynski and Haim Judah. Set Theory -- On the structure of the real line. A K Peters, 1995. MR 96k:03002
  • 2. S. Shelah and J. Steprans. Non-trivial homeomorphisms of $\beta {N}\setminus {N}$ without the Continuum Hypothesis. Fund. Math., 132:135-141, 1989. MR 90h:54015
  • 3. S. Shelah and J. Steprans. Somewhere trivial autohomeomorphisms. J. London Math. Soc. (2), 49:569-580, 1994. MR 95f:54008
  • 4. B. Velickovic. Definable automorphisms of ${\mathcal P}(\omega)/fin$. Proc. Amer. Math. Soc., 96:130-135, 1986. MR 87m:03070
  • 5. Boban Velickovic. ${{OCA}}$ and automorphisms of ${\mathcal P}(\omega)/{\textit{fin}}$. Topology Appl., 49(1):1-13, 1993. MR 94a:03080

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03E50, 03E35

Retrieve articles in all journals with MSC (1991): 03E50, 03E35

Additional Information

Saharon Shelah
Affiliation: Department of Mathematics, Rutgers University, Hill Center, Piscataway, New Jersey
Address at time of publication: Institute of Mathematics, Hebrew University, Givat Ram, Jerusalem 91904, Israel

Juris Steprans
Affiliation: Department of Mathematics, York University, 4700 Keele Street, Toronto, Ontario, Canada M3J 1P3

Keywords: Boolean algebra, Martin's Axiom, automorphism
Received by editor(s): October 12, 2000
Received by editor(s) in revised form: January 12, 2001
Published electronically: December 27, 2001
Additional Notes: The research of the first author was supported by The Israel Science Foundation founded by the Israel Academy of Sciences and Humanities, and by NSF grant No. NSF-DMS97-04477. Research of the second author for this paper was partially supported by NSERC of Canada. This is paper number 735 in the first author’s personal listing
Communicated by: Alan Dow
Article copyright: © Copyright 2001 American Mathematical Society